Alert archive / Missouri / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Springfield, MO

February 18, 201425 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this red flag warning at Feb 18, 2014, 4:27 AM CST for 25 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Feb 18, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2014, 4:27 AM CST (10:27 UTC)
In effect from
Feb 18, 2014, 11:00 AM CST
Expired
Feb 18, 2014, 6:00 PM CST
In force
7 hr
Issued by
NWS Springfield, MO
All 28 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 37 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2158 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WWUS83 KSGF 181027
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 AM CST TUE FEB 18 2014

...CRITICAL OUTDOOR FIRE CONDITIONS TODAY ...

.STRONG SOUTHWEST WINDS WILL DEVELOP THIS MORNING. THE WINDS
COMBINED WITH MILD TEMPERATURES AND LOW AFTERNOON HUMIDITY WILL
PRODUCE CONDITIONS THAT WILL PROMOTE THE RAPID SPREAD AND GROWTH OF
FIRES IN GRASS AND DRY LEAF LITTER SHOULD A FIRE IGNITE.

KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-181830-
/O.NEW.KSGF.FW.W.0005.140218T1700Z-140219T0000Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-
POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-
MCDONALD-BARRY-STONE-
427 AM CST TUE FEB 18 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR STRONG SOUTHWEST WINDS AND LOW HUMIDITY FOR PARTS OF
SOUTHEAST KANSAS AND WEST CENTRAL AND SOUTHWEST MISSOURI...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG
WARNING FOR STRONG SOUTHWEST WINDS AND LOW HUMIDITY...WHICH IS IN 
EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 073 BOURBON... 
  FIRE WEATHER ZONE 097 CRAWFORD AND FIRE WEATHER ZONE 101 
  CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 066 VERNON...FIRE 
  WEATHER ZONE 067 ST. CLAIR...FIRE WEATHER ZONE 068 HICKORY...
  FIRE WEATHER ZONE 077 BARTON...FIRE WEATHER ZONE 078 CEDAR...
  FIRE WEATHER ZONE 079 POLK...FIRE WEATHER ZONE 080 DALLAS...
  FIRE WEATHER ZONE 088 JASPER...FIRE WEATHER ZONE 089 DADE...
  FIRE WEATHER ZONE 090 GREENE...FIRE WEATHER ZONE 091 WEBSTER...
  FIRE WEATHER ZONE 093 NEWTON...FIRE WEATHER ZONE 094 
  LAWRENCE...FIRE WEATHER ZONE 095 CHRISTIAN...FIRE WEATHER ZONE 
  101 MCDONALD... FIRE WEATHER ZONE 102 BARRY AND FIRE WEATHER 
  ZONE 103 STONE.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...11 AM THROUGH 6 PM.

* RELATIVE HUMIDITY...OVERNIGHT HUMIDITY RECOVERY HAS BEEN POOR IN
  SOME AREAS OVERNIGHT. HUMIDITY VALUES WILL FALL TO AROUND 25
  PERCENT BY EARLY TO MID AFTERNOON.

* TEMPERATURES...HIGH TEMPERATURES WILL RANGE FROM THE MID 60S TO
  NEAR 70 DEGREES BY MID AFTERNOON. 

* IMPACTS...RECENT GRASS FIRES IN THE AREA INDICATE THAT GRASSLAND
  AREAS ARE DRY AND CURED AND CAN EASILY CATCH FIRE. STRONG WINDS
  TODAY WILL CAUSE ANY FIRES THAT START TO GROW RAPIDLY AND EASILY
  ESCAPE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
3 follow-up statements
865 
WWUS83 KSGF 181816
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CST TUE FEB 18 2014

...CRITICAL FIRE WEATHER CONDITIONS TODAY ...

.GUSTY SOUTHWEST WINDS COMBINED WITH MILD TEMPERATURES AND LOW
AFTERNOON HUMIDITY WILL PRODUCE CONDITIONS THAT WILL PROMOTE THE
RAPID SPREAD AND GROWTH OF FIRES IN GRASS AND DRY LEAF LITTER
SHOULD A FIRE IGNITE.

KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-190000-
/O.CON.KSGF.FW.W.0005.000000T0000Z-140219T0000Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-
POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-
MCDONALD-BARRY-STONE-
1216 PM CST TUE FEB 18 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR PARTS OF
SOUTHEAST KANSAS AND WEST CENTRAL AND SOUTHWEST MISSOURI...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 073 BOURBON... 
  FIRE WEATHER ZONE 097 CRAWFORD AND FIRE WEATHER ZONE 101 
  CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 066 VERNON...FIRE 
  WEATHER ZONE 067 ST. CLAIR...FIRE WEATHER ZONE 068 HICKORY...
  FIRE WEATHER ZONE 077 BARTON...FIRE WEATHER ZONE 078 CEDAR...
  FIRE WEATHER ZONE 079 POLK...FIRE WEATHER ZONE 080 DALLAS...
  FIRE WEATHER ZONE 088 JASPER...FIRE WEATHER ZONE 089 DADE...
  FIRE WEATHER ZONE 090 GREENE...FIRE WEATHER ZONE 091 WEBSTER...
  FIRE WEATHER ZONE 093 NEWTON...FIRE WEATHER ZONE 094 
  LAWRENCE...FIRE WEATHER ZONE 095 CHRISTIAN...FIRE WEATHER ZONE 
  101 MCDONALD... FIRE WEATHER ZONE 102 BARRY AND FIRE WEATHER 
  ZONE 103 STONE.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...11 AM THROUGH 6 PM.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* IMPACTS...RECENT GRASS FIRES IN THE AREA INDICATE THAT 
  GRASSLAND AREAS ARE DRY AND CURED AND CAN EASILY CATCH FIRE. 
  STRONG WINDS TODAY WILL CAUSE ANY FIRES THAT START TO GROW 
  RAPIDLY AND EASILY ESCAPE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
417 
WWUS83 KSGF 181946
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
146 PM CST TUE FEB 18 2014

...CRITICAL FIRE WEATHER CONDITIONS TODAY ...

.GUSTY SOUTHWEST WINDS COMBINED WITH MILD TEMPERATURES AND LOW
AFTERNOON HUMIDITY WILL PRODUCE CONDITIONS THAT WILL PROMOTE THE
RAPID SPREAD AND GROWTH OF FIRES IN GRASS AND DRY LEAF LITTER
SHOULD A FIRE IGNITE.

MOZ055>058-069>071-081-190000-
/O.EXA.KSGF.FW.W.0005.000000T0000Z-140219T0000Z/
BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-
146 PM CST TUE FEB 18 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR GUSTY 
SOUTHWEST WINDS AND LOW HUMIDITY FOR PARTS OF THE MISSOURI OZARKS...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXPANDED THE RED
FLAG WARNING FOR PORTIONS OF THE MISSOURI OZARKS...WHICH IS IN
EFFECT UNTIL 6 PM CST THIS EVENING.

* AFFECTED AREA...IN MISSOURI...FIRE WEATHER ZONE 055 BENTON... 
  FIRE WEATHER ZONE 056 MORGAN...FIRE WEATHER ZONE 057 MILLER... 
  FIRE WEATHER ZONE 058 MARIES...FIRE WEATHER ZONE 069 CAMDEN... 
  FIRE WEATHER ZONE 070 PULASKI...FIRE WEATHER ZONE 071 PHELPS 
  AND FIRE WEATHER ZONE 081 LACLEDE.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THROUGH 6 PM.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* TEMPERATURES...IN THE LOWER 60S.

* IMPACTS...RECENT GRASS FIRES IN THE AREA INDICATE THAT 
  GRASSLAND AREAS ARE DRY AND CURED AND CAN EASILY CATCH FIRE. 
  STRONG WINDS TODAY WILL CAUSE ANY FIRES THAT START TO GROW 
  RAPIDLY AND EASILY ESCAPE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-190000-
/O.CON.KSGF.FW.W.0005.000000T0000Z-140219T0000Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-
POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-
MCDONALD-BARRY-STONE-
146 PM CST TUE FEB 18 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY FOR PARTS OF SOUTHEAST
KANSAS AND WEST CENTRAL AND SOUTHWEST MISSOURI...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 073 BOURBON... 
  FIRE WEATHER ZONE 097 CRAWFORD AND FIRE WEATHER ZONE 101 
  CHEROKEE. IN MISSOURI...FIRE WEATHER ZONE 066 VERNON...FIRE 
  WEATHER ZONE 067 ST. CLAIR...FIRE WEATHER ZONE 068 HICKORY...
  FIRE WEATHER ZONE 077 BARTON...FIRE WEATHER ZONE 078 CEDAR...
  FIRE WEATHER ZONE 079 POLK...FIRE WEATHER ZONE 080 DALLAS...
  FIRE WEATHER ZONE 088 JASPER...FIRE WEATHER ZONE 089 DADE...
  FIRE WEATHER ZONE 090 GREENE...FIRE WEATHER ZONE 091 WEBSTER...
  FIRE WEATHER ZONE 093 NEWTON...FIRE WEATHER ZONE 094 
  LAWRENCE...FIRE WEATHER ZONE 095 CHRISTIAN...FIRE WEATHER ZONE 
  101 MCDONALD... FIRE WEATHER ZONE 102 BARRY AND FIRE WEATHER 
  ZONE 103 STONE.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THROUGH 6 PM.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* TEMPERATURES...IN THE MID 60S.

* IMPACTS...RECENT GRASS FIRES IN THE AREA INDICATE THAT 
  GRASSLAND AREAS ARE DRY AND CURED AND CAN EASILY CATCH FIRE. 
  STRONG WINDS TODAY WILL CAUSE ANY FIRES THAT START TO GROW 
  RAPIDLY AND EASILY ESCAPE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
246 
WWUS83 KSGF 190001
RFWSGF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
601 PM CST TUE FEB 18 2014

KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093>095-101>103-
190115-
/O.EXP.KSGF.FW.W.0005.000000T0000Z-140219T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-
MCDONALD-BARRY-STONE-
601 PM CST TUE FEB 18 2014

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR MUCH 
OF THE MISSOURI OZARKS AND EXTREME SOUTHEASTERN KANSAS...

WINDS HAVE DIMINISHED ACROSS THE REGION...THUS CRITICAL FIRE
WEATHER CONDITIONS ARE NO LONGER OCCURRING. HOWEVER...ELEVATED
FIRE WEATHER CONDITIONS WILL CONTINUE EARLY THIS EVENING DUE TO
LOW RELATIVE HUMIDITIES.

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 18, 3:56 AM CST, 31 minutes earlier.

Area forecast discussion, Feb 18, 3:56 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 AM CST Tue Feb 18 2014

.SHORT TERM...(Today and Tonight)
Issued at 234 AM CST TUE FEB 18 2014

The main concern today will be fire weather. See the fire wx
discussion for further details.

Unseasonably warm weather is expected today. Sfc high pressure has
already drifted south of the region, and the sfc pressure gradient
will tighten up in response to an approaching sfc trough over the
Plains. Don't think we will see widespread wind advisory criteria,
but gusts of 30kts/35 mph will be common. The pressure gradient
relaxes late in the day as the weak trough moves into the area, so
the strongest winds will likely occur as the weak nighttime
inversion breaks by mid morning through mid afternoon.

Went close to GFS MOS guidance. Usually with sw sfc winds and dry
conditions, max temperature guidance can be a little on the cool
side, particularly around the Lake of the Ozarks region. Some
highs near 70 may occur in some spots over far sw MO.

The sfc trough will pass all the way through the cwfa by mid/late
evening. Guidance does produce some light showers over the MS
Vly/western OH Vly this evening as some limited moisture gets
picked up ahead of the trough. For now, believe this activity will
remain east and southeast of the cwfa.

.LONG TERM...(Wednesday through Monday)
Issued at 234 AM CST TUE FEB 18 2014

The main concern will be severe weather potential late Wed night
and Thu.

Wed-Wed night: Sfc high pressure will move across the area Wed.
Some discrepancies in guidance exists as to the speed of moisture
return late in the day as high pressure shifts off to the east.
With more of e-se wind believe sfc dew points will remain quite
dry during the day, but by mid to late evening, strong low level
moisture should punch northward over eastern KS and western MO,
and then really begin to blossom in terms of shower/thunderstorm
coverage during the overnight hours as synoptic scale lift
increases in response to a vigorous shortwave moving into the
central/southern High Plains and a warm front begins to lift north
into the area.  Elevated convection in this environment will have
a chance to produce some isolated marginally severe hail late Wed
night with increased low level moisture and steep mid level lapse
rate depicted by both GFS and NAM progged soundings.

Thu: The sfc warm front will lift north of the area during the
morning on Thu and for a brief time and the bulk of the precip is
expected to shift to the north of the area with a cap in place
over our portion of the warm sector. Model timing of the the
approaching sfc cold front is still in some question. The NAM is a
fast outlier while the GEM, ECMWF, and GFS are in closer agreement
(the GFS is a tad bit faster). By 18z...the sfc front is expected
to be into western MO rapidly moving east to the MS River by
early evening--21/00z. Increasing low level forcing along the cold
front takes place Thu afternoon in conjunction with cooling aloft
and sfc warming to allow convection to fire up along the front as
it is exiting the eastern cwfa. Overall better chances for severe
weather will likely occur east of the area as the line of storms
consolidates with favorable vertical shear and instability. The
main convective mode will be linear along the front Thu afternoon
into the evening. We will continue to monitor forecast data since
the timing of the front remains critical in terms of severe
weather chances for our area.

Fri: Relative quiet in the wake of the exiting cold front.
Gusty and dry southwest winds develop again Fri with sfc high
pressure to the south and a weak sfc trough approaching from the
northwest. Elevated fire concerns may again occur for grassland
areas. Thursday's precip may wet larger fuels enough to limit
concern for forest fuels, but grassland areas/fine fuels may be a
concern Fri afternoon with increased winds.

Weekend-Monday: Strong upper level ridging over the eastern Pacific will
allow Canadian nw upper level flow to set up again with a cold
frontal passage Sat with limited chances for light rain or snow.
Seasonable and dry weather is expected Sunday. Unfortunately we
could see a reinforcing shot of colder temperatures early next
week just beyond Monday (Day 7).

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1148 PM CST MON FEB 17 2014

VFR will continue through Tuesday evening with some high
cloudiness overnight. Light winds overnight will become brisk and
gusty out of the south and southwest on Tuesday. Winds will then
quickly lighten up early Tuesday evening before shifting to the
northwest late in the evening.

&&

.FIRE WEATHER...
Issued at 234 AM CST TUE FEB 18 2014

Gusty sw winds and low RH values with warm temperatures are
expected to reach Red Flag criteria today for at least the western
cwfa. The main concerns are grassland type fuels and sun exposed lighter
fuels on south facing slopes in hilly terrain. Recent grassland
fire starts indicate 1 hour fuels are dry/cured and with the wind
today fires will easily spread should one occur. All areas will
see "elevated" fire behavior in light fuels, but the more critical
conditions will be over the western cwfa where stronger winds are
expected. The winds will gradually die down during the mid and
late afternoon so expect the most critical meteorological period
to be the early half of the afternoon while winds are are still
strong/gusty.

RH recovery tonight will be limited with the passage of a sfc
trough and dry air behind it. Some elevated fire concerns may
linger Wed as s-se winds increase late in the day.

After a cold frontal passage Thu with showers/tstms, gusty and dry
southwest winds are expected to develop again Fri.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...RED FLAG WARNING from 11 AM this morning to 6 PM CST this
     evening FOR MOZ066>068-077>080-088>091-093>095-101>103.

KS...RED FLAG WARNING from 11 AM this morning to 6 PM CST this
     evening FOR KSZ073-097-101.

&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Schaumann
FIRE WEATHER...DSA
Hazardous weather outlook, Feb 17, 6:57 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CST MON FEB 17 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
657 PM CST MON FEB 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  ELEVATED TO LOCALLY SIGNIFICANT FIRE WEATHER CONDITIONS ARE
  EXPECTED ON TUESDAY THAT ARE CONDUCIVE TO A RAPID SPREAD OF
  GRASSLAND FIRES. SOUTHWEST WINDS WILL GUST UP TO 40 MPH.
  MEANWHILE...RELATIVE HUMIDITY VALUES WILL FALL INTO THE MIDDLE
  20S.

  THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY. A FEW
  STRONG STORMS CAN NOT BE RULED OUT DURING THE DAY ON
  THURSDAY ACROSS THE EASTERN OZARKS WITH STRONG GUSTY WINDS
  BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

Nearby

Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.